Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 636, NWS Jackson, MS

September 6, 2001Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 6, 2001, 1:51 PM CDT for Newton County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 6, 2001, 1:51 PM CDT (18:51 UTC)
Expired
Sep 6, 2001, 2:15 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Newton County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS54 KJAN 061852
SVRJAN
MSC101-061915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT THU SEP 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 215 PM CDT

* AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NEWTON COUNTY...OR ABOUT 13 MILES
  NORTHEAST OF NEWTON...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL NEWTON COUNTY 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3251 8909 3233 8905 3234 8892 3256 8892

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:20 AM CDT, 11 hours 31 minutes earlier.

Area forecast discussion, Sep 6, 2:20 AM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CDT THU SEP 6 2001

ILL-DEFINED SURFACE BOUNDARY CONTINUES DRAPED JUST NORTH OF CWFA
THIS MORNING. AIRMASS REMAINS PRETTY MOIST (PWAT/S AVERAGING AROUND
2.00) UNDER UPPER RIDGE ANCHORED OVER THE REGION. SOILS STILL MOIST
WITH PATCHY...THICK FOG FORMING AGAIN. MAY NEED TO MENTION IN EARLY
FIRST PD UNLESS TRENDS CHANGE.

OTHERWISE...MODELS ACTUALLY IN GOOD AGREEMENT ON LONGWAVE PATTERN
CHANGE EXPECTED THROUGH SATURDAY. OLD/BROAD UPPER LOW WHICH WAS
TRAPPED IN REX-BLOCK PATTERN OVER TX/OK FINALLY GETS ABSORBED BY
VIGOROUS UPPER LOW/TROUGH NOW MOVING THROUGH NRN ROCKIES BY 36 HRS.
TROUGH REALLY DIGS AND BECOMES ESTABLISHED OVER THE PLAINS
AFTERWARDS AS -10 DEG C 500 MB TEMPS PRESS AS FAR SOUTH AS THE RED
RIVER VALLEY. MEANWHILE...MARITIME/POLAR COLD FRONT MOVES INTO THE
LWR MS VALLEY BY 72 HRS/SATURDAY. UPPER SHEAR AXIS OVER MS/AL BORDER
THE PAST FEW DAYS FINALLY WASHES OUT. LOW LEVELS REMAIN WARM/MOIST
AS SLY FLOW INCREASES AHEAD OF THE FRONT. LAPSE RATES/INSTABILITY
/DYNAMICS TO INCREASE AS WELL AS SYSTEM APPROACHES EARLY THIS
WEEKEND.

EXPECT THE TYPICAL SCATTERED...MAINLY DIURNAL AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. QPF VALUES WILL AVERAGE
0.25-1.00 WITH THE USUAL ISOLATED HIGHER AMOUNTS POSSIBLE IN
MOISTURE-RICH AIRMASS. BETTER SHOT OF STORMS/HEAVY RAINFALL ON
SATURDAY WITH APPROACH OF FRONT AND INCREASING DYNAMICS/SHEAR/LIFT.
ONLY MINOR TWEAKS EXPECTED TO ONGOING FORECAST.

AS FOR TEMPS...CONTINUED MOIST SOILS AND MOIST AIRMASS HAVE ME
LEANING WITH COOLER FWC NUMBERS FOR HIGHS WITH LITTLE FLUCTUATION
EXPECTED IN THERMAL FIELDS. NIGHTS WILL CONTINUE STATUS QUO.

.EXTENDED...BROAD UPPER TROUGH SLOWLY LIFTS OUT TOWARDS THE GT LAKES
THROUGH EARLY NEXT WEEK WITH VARYING MODEL SOLUTIONS ON WHERE THE
FRONT STALLS. THE AVN/MRF TAKE FRONT INTO THE GULF AND DRY THINGS
OUT. HOWEVER...THE NOGAPS/CANADIAN/ECMWF AREN/T QUITE SO OPTIMISTIC
AND KEEP FRONT STALLED SOMEWHERE OVER THE REGION. WILL GO WITH THE
LATTER SOLUTION BEING IT/S STILL LATE SUMMER. NO CHANGES.

.PRELIMS...
JAN 91/73/89/72  4132
MEI 89/72/88/71  5231

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

05/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:48 PM CDTFlash Flood WarningJANClarke, Jasper117 min
Sep 6, 2:29 PM CDTSevere Thunderstorm WarningJANKemper31 min
Sep 6, 4:45 PM CDTSevere Thunderstorm WarningJANLowndes30 min
Sep 6, 5:50 PM CDTSevere Thunderstorm WarningJANLamar25 min
Sep 6, 6:14 PM CDTSevere Thunderstorm WarningJANLamar, Marion31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.